Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 403, NWS Wichita, KS

August 5, 2008Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 5, 2008, 8:13 PM CDT for Kingman County, Kansas. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2008, 8:13 PM CDT (01:13 UTC)
Expired
Aug 5, 2008, 8:47 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Kingman County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 8:14 PM CDTTSTM WND GST 655 Sw Norwich, KSSTORM SPOTTER REPORTED 60 TO 70 MPH WINDS FOR THE LAST 5 MINUTES. ALSO REPORTED DIME SIZE HAIL WITH THE WINDS.
Aug 5, 8:31 PM CDTTSTM WND GST 65Norwich, KS
Aug 5, 8:31 PM CDTHAIL 0.75Norwich, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1642 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2467 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 060113
SVRICT
KSC095-060215-
/O.NEW.KICT.SV.W.0403.080806T0113Z-080806T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT TUE AUG 5 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 915 PM CDT.

* AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  UP TO 70 MPH.  THIS STORM WAS LOCATED NEAR NORWICH...OR 18 MILES
  NORTHEAST OF ANTHONY...AND MOVING NORTH AT 9 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  NORWICH...MURDOCK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3759 9806 3766 9780 3758 9779 3757 9781
      3739 9780 3738 9781 3738 9797
TIME...MOT...LOC 0113Z 171DEG 8KT 3740 9788

$$

CARUSO
2 follow-up statements
000 
WWUS53 KICT 060125
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT TUE AUG 5 2008

KSC095-060215-
/O.CON.KICT.SV.W.0403.000000T0000Z-080806T0215Z/
KINGMAN KS-
825 PM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KINGMAN COUNTY UNTIL 915 PM CDT...

AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OF 60
TO 75 MPH.  THIS STORM WAS LOCATED NEAR NORWICH...OR 20 MILES
NORTHEAST OF ANTHONY...MOVING NORTH AT 9 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR NORWICH BY 835 PM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT MURDOCK.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3759 9806 3766 9780 3758 9779 3757 9781
      3739 9780 3738 9781 3738 9797
TIME...MOT...LOC 0125Z 172DEG 8KT 3743 9788

$$

CARUSO
000 
WWUS53 KICT 060147
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT TUE AUG 5 2008

KSC095-060157-
/O.CAN.KICT.SV.W.0403.000000T0000Z-080806T0215Z/
KINGMAN KS-
847 PM CDT TUE AUG 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KINGMAN COUNTY
HAS BEEN CANCELLED...

AT 845 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3759 9806 3766 9780 3758 9779 3757 9781
      3739 9780 3738 9781 3738 9797
TIME...MOT...LOC 0147Z 172DEG 8KT 3748 9789

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:54 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 5, 6:54 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT TUE AUG 5 2008

.UPDATE...

UPDATED FORECAST TO TWEAK POPS.

SURFACE FRONT...WHICH IS VERY EVIDENT ON RADAR...IS CURRENTLY
SITUATED FROM SOUTH OF ICT TO NEAR CNU. OVER THE NEXT FEW HOURS
STORMS WILL BE CONFINED TO LOCATIONS ALONG AND SOUTH OF FRONT WHERE
BETTER CONVERGENCE IS LOCATED. THIS ACTIVITY IS EXPECTED TO DIMINISH
ONCE WE LOOSE DAYTIME HEATING. STORMS WILL THEN DEVELOP FURTHER
NORTH LATE TONIGHT OVER CENTRAL AND NORTH CENTRAL KANSAS AS MOISTURE
TRANSPORT AND ISENTROPIC LIFT INCREASE ALONG THE 310K SURFACE. BOTH
THE NAM AND GFS AGREE ON PRECIP BREAKING OUT AFTER 09Z FROM SOUTH
CENTRAL NE THROUGH CENTRAL KS...WHICH DOES LEAD TO SOME CONFIDENCE
IN THIS PANNING OUT.

&&

.AVIATION...

FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HOURS WILL
BE STORM POTENTIAL.

STORMS ARE EXPECTED TO FESTER UNTIL 03Z ACROSS EXTREME SOUTH CENTRAL
AND SE KS AS A FRONT SLOWLY PUSHES SOUTH. WHILE THESE STORMS WILL
NOT BE HAIL PRODUCERS...THEY WILL HAVE THE POTENTIAL TO PRODUCE
BRIEF WIND GUSTS TO 60 MPH. AT THIS POINT AM FAIRLY CONFIDENT THAT
STORMS WILL REMAIN JUST SOUTH OF KICT THROUGH 03Z. A LOW LEVEL JET
WILL INCREASE TONIGHT AND IS EXPECTED TO SPARK OFF STORMS AFTER 09Z
OVER CENTRAL KS. KRSL AND KSLN WILL HAVE THE BET SHOT TO EXPERIENCE
THESE STORMS. WOULD NOT BE SURPRISED TO SEE SOME OF THIS ACTIVITY
LINGER INTO THE MORNING HOURS.

&&

.PREV DISCUSSION... /ISSUED 412 PM CDT TUE AUG 5 2008/

DISCUSSION...

FORECAST FOCI:
1) BEHAVIOR/POSITIONING OF NEARLY STATIONARY FRONT DRAPED SW-NE
THROUGH HEART OF KICT COUNTRY THIS AFTERNOON.
2) RESULTING CONVECTION & TEMPS AS FRONT TRANSITIONS INTO WARM
VARIANT DRIFTING N ACROSS C KS TOMORROW AFTERNOON WHERE IT IS LIKELY
TO STALL BY EVENING.

TONIGHT-THU:
WITH AFORE-MENTIONED FRONT REMAINING IN & CLOSE TO KICT NEIGHBORHOOD
AND 91-OCTANE FUEL WITH WHICH TO INTERACT...FELT IT PRUDENT TO
DOUBLE TSRA CHANCES OVER PRIMARILY C KS THIS EVENING AS FRONT BEGINS
TO LIFT SLOWLY N IN RESPONSE TO GRADUALLY STRENGTHENING MID-UPR
RIDGE. AIRMASS OVER MOST OF C & ERN KS HAS BECOME VERY UNSTABLE WITH
TROPICAL AIRMASS INCREASING INFLUENCE. LAPS DEPICTING SBCAPES &
LIFTED INDICES HAVING INCREASED TO BETWEEN 4,000 & 4,500J & -8 TO -9
RESPECTIVELY. AS SUCH TSRA DEVELOPING THIS EVENING MAY BE SEVERE
WITH DAMAGING 60-70 MPH WINDS POSSIBLE OVER THESE AREAS...PRIMARILY
THIS EVENING. WITH FRONT VENTURING N ACROSS C KS THIS EVENING
GREATEST TSRA POTENTIAL TO LIKEWISE SHIFT N/NE ACROSS NRN PORTION OF
CWA LATER TONIGHT. APPEARS THAT WITH AFORE-MENTIONED MID-LVL RIDGE
SLIGHTLY AMPLIFYING THE FRONT MAY LIFT TO NEAR KS/NEBRASKA BORDER
TOMORROW. AS SUCH GREATEST TSRA POTENTIAL WED TO OCCUR ACROSS NRN KS
& SRN NEBRASKA WHERE GREATEST ISENTROPIC ASCENT WILL TARGET. ON WED
NIGHT A MID-LVL SHORTWAVE...LIKELY CONVECTIVELY INDUCED...WILL
VENTURE SE FROM SD ACROSS ERN NEBRASKA TO NE KS/NW MO. AS SUCH
GREATEST TSRA POTENTIAL WILL SPREAD SE ACROSS GENERALLY NE 1/2 OF
CWA WHERE POPS HAVE BEEN INCREASED TO 50% LATE WED NIGHT. THESE
TSRA MAY BE QUITE STRONG TO LOW END SEVERE OVER THESE SAME AREAS. BY
THIS TIME THE FRONT WILL HAVE TRANSITIONED INTO A COLD FRONT SAGGING
S TOWARD...& PERHAPS ACROSS... SRN KS ON THU. AS SUCH HAVE GENERALLY
DOUBLED TSRA CHANCES TO 40-50% ACROSS SRN KS ON THU.

NEXT WEEKEND:
TSRA POTENTIAL EXISTS FROM SAT NIGHT THROUGH SUNDAY NIGHT AS
MID-LEVEL SHORTWAVE PROGGED TO MOVE SE FROM SD TO NEBRASKA/IA BORDER
DURING THIS PERIOD. THIS FEATURE IS LIKELY TO INDUCE WARM
FRONTOGENESIS OVER C & ERN KS ON SUN THAT MAY PUSH INTO EXTREME NE
KS/NRN MO SUNDAY NIGHT BY WHICH TIME A COLD FRONT SHOULD VENTURE SE
FROM C KS TO SE KS. THIS SCENARIO DICTATES SHARPENING TSRA
GRADIENT...ESPECIALLY SUNDAY NIGHT...ASSIGNING 30-35% TO SE KS WHERE
NO DOUBT CLOSEST TO COLD FRONT WITH 15% ASSIGNED TO C KS. WITH COLD
FRONT & ASSOCIATED TSRA IN THE KICT NEIGHBORHOOD NAILING TEMPS
LIKELY TO PROVE CHALLENGING...ESPECIALLY SUNDAY NIGHT.

MON-NEXT TUE NIGHT:
NO SIGNIFICANT CHANGES MADE TO INHERITED FORECAST...KEEPING GENERIC
20% TSRA ASSIGNED TO MOST AREAS THESE PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  96  70  85 /  20  10  40  40
HUTCHINSON      72  94  68  85 /  20  20  40  40
NEWTON          73  95  69  84 /  20  20  50  40
ELDORADO        73  96  69  83 /  20  10  40  40
WINFIELD-KWLD   74  98  71  86 /  20  10  30  40
RUSSELL         70  91  67  85 /  30  30  50  30
GREAT BEND      70  93  68  86 /  30  20  50  40
SALINA          71  91  68  84 /  30  30  50  30
MCPHERSON       72  93  68  85 /  30  20  50  40
COFFEYVILLE     73  97  71  88 /  20  10  40  50
CHANUTE         72  94  69  86 /  20  20  50  40
IOLA            72  91  69  85 /  30  20  50  40
PARSONS-KPPF    73  96  70  87 /  20  10  40  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ052-
053-068>072-083-092>096-098>100.

HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ067-082-091.

&&
Hazardous weather outlook, Aug 5, 5:33 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
533 PM CDT TUE AUG 5 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
533 PM CDT TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

OPPRESSIVELY HOT AND HUMID WEATHER WILL CONTINUE TO PLAGUE SOUTH
CENTRAL AND SOUTHEAST KANSAS THROUGH EARLY THIS EVENING. PLEASE
REFER TO THE LATEST EXCESSIVE HEAT WARNING AND HEAT ADVISORY FOR
DETAILS.

LOCALLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PRIMARILY 60 TO
70 MPH WINDS ARE POSSIBLE OVER PRIMARILY CENTRAL AND SOUTH-CENTRAL
KANSAS...ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLFBALL SIZED HAIL AND
DAMAGING 60 TO 70 MPH WINDS ARE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT OVER MUCH OF THE REGION. ON WEDNESDAY...THE BEST CHANCES FOR
SUCH ACTIVITY WILL TARGET CENTRAL KANSAS WHERE CLOSER TO A NEARLY
STATIONARY FRONT. ON WEDNESDAY NIGHT...THE BEST CHANCES FOR SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING WINDS AROUND 60 MPH WILL
SPREAD SOUTHEAST ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS AS THE
AFORE-MENTIONED FRONT SAGS DUE SOUTH INTO THESE AREAS.

STRONG THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS ON THURSDAY...AND
OVER PRIMARILY AREAS ALONG AND WEST OF I-135 THURSDAY NIGHT. STRONG
THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND MOST OF SOUTH-CENTRAL
KANSAS FRIDAY NIGHT...THE NORTHWEST HALF OF CENTRAL KANSAS ON
SATURDAY...AND OVER MOST AREAS FROM SATURDAY NIGHT THROUGH NEXT
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE LOCALIZED NATURE OF THUNDERSTORMS THAT OCCUR...SKYWARN
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Special weather statement, Aug 5, 6:07 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT TUE AUG 5 2008

KSZ092-052345-
SUMNER-
607 PM CDT TUE AUG 5 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OXFORD...OR 9 MILES EAST OF WELLINGTON.
THIS STORM WAS NEARLY STATIONARY.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Aug 5, 6:48 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT TUE AUG 5 2008

KSZ091-092-060015-
HARPER-SUMNER-
648 PM CDT TUE AUG 5 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND SUMNER COUNTIES...

AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF ARGONIA...OR 17 MILES EAST OF
ANTHONY...AND MOVING NORTHWEST AT 7 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Aug 5, 7:12 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     1 SSE FREEPORT          37.18N 97.85W
08/05/2008  E60 MPH          HARPER             KS   TRAINED SPOTTER

            LARGE TREE LIMB DOWNED.

&&

LFW
Local storm report, Aug 5, 7:13 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             1 SSE FREEPORT          37.18N 97.85W
08/05/2008  E0.88 INCH       HARPER             KS   TRAINED SPOTTER

&&

LFW
Local storm report, Aug 5, 7:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             ENE ANTHONY             37.15N 98.03W
08/05/2008  E0.75 INCH       HARPER             KS   TRAINED SPOTTER

            WIND UP TO 40 MPH.

&&

LFW
Special weather statement, Aug 5, 7:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT TUE AUG 5 2008

KSZ082-091-092-060130-
HARPER-KINGMAN-SUMNER-
758 PM CDT TUE AUG 5 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER...KINGMAN AND SUMNER COUNTIES...

AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ARGONIA...OR 16 MILES NORTHEAST OF
ANTHONY...AND MOVING NORTH AT 9 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:06 PM CDTSevere Thunderstorm WarningICTHarper, Sumner54 min
Aug 6, 3:39 AM CDTAreal Flood WarningICTAllen6 hr
Aug 6, 5:08 AM CDTAreal Flood WarningICTMcPherson5 hr
Aug 6, 5:14 AM CDTAreal Flood WarningICTChase6 hr
Aug 6, 6:24 AM CDTAreal Flood WarningICTWoodson6 hr
Aug 6, 6:27 AM CDTAreal Flood WarningICTMarion6 hr
Aug 6, 7:30 AM CDTAreal Flood WarningICTNeosho, Wilson6 hr
Aug 6, 7:38 AM CDTAreal Flood WarningICTButler, Greenwood5 hr
Aug 6, 1:27 PM CDTSevere Thunderstorm WarningICTLincoln48 min
Aug 6, 2:57 PM CDTRiver Flood WarningICTSaline7 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.